# SDR 20000829SH014

- Difficulty date: August 11, 2000
- Submitted: August 29, 2000
- Operation: General aviation
- Aircraft: N95615
- Make and model: Cessna 152
- Aircraft serial: 15285938
- Engine: Lyc O235N2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4381
- Part serial: 9711497
- Condition: Failed
- Location: Right
- Part time: 2,070 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

HIT/DVT - WHILE EN ROUTE PILOT REPORTED A SEVERE LOSS OF ENGINE POWER.  ACFT MADE UNEVENTFUL LANDING IN THE DESERT ON AN UNCHARTED DIRT STRIP.  ACFT HAD TO BE TRUCKED BACK TO DVT.  FOUND MAGNETOS PARTIALLY FAILED.  BOTH COILS SHOWED SIGNS OF OVERHEATING AND WERE OUT OF LIMITS PER MFG SPECS.  BOTH SETS OF POINTS WERE FOUND UNSERVICABLE, BOTH DISTRIBUTORS SHOWED SIGNS OF CARBON TRACKING ONE OF WHICH WAS ARCING/GROUNDING OUT ON THE MOUNTING SCREW THROUGH THE CAP.  ONE MAG WAS FOUND WITH LARGE AMOUNTS OF OIL INSIDE CASE.  POSSIBLY, EXTREMELY HIGH OUTSIDE AIR TEMPS (BETWEEN 110 DEGREES AND 121 DEGREES) WERE CAUSE OF COILS OVERHEATING.  MAINT RECORDS SHOWED NO EVIDENCE OF 500-HR INSP BEING PERFORMED ON EITHER MAG.
